Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have had several nervous breakdown. Psychiatrist gives medication and use size fits. How to cure it?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 725 Questions
well I have been waiting for a answer but I had one nervous/mental breakdown 30 so years ago and I did not know at the time it would come back on my because my breakdown blocked everything including things before the breakdown and the breakdown, it was real bad. I think my subconscious mind did that took protect my mind from the shock. I never new it would do that to me 4 times in my life and when it did you cannot think, you do not
entirely know whats taking you out. If you don't get help from your parent, no one else will. I did face the breakdown down 5 years ago,but thats hell and when I did I didnt remember it taking me out. So I didn't know, so
I didn't realize that my psycharist just gives out medication thats all they do. They really don"t know much about breakdowns and they use one size fits all. I go to a cbt therapist,but I thought you could get comfortable with a breakdown and you cant and now I get scared of getting caught up in it and thats a fear with what mind mind went too. How do I get over that fear?
Posted Wed, 22 May 2013 in General Health
Answered by Dr. Nehal Shah 4 hours later

Thanks for using healthcare magic.

I have gone through your history. I feel sorry about your repeated breakdown.

I will have to say that it would be extremely difficult to understand the reasons for nervous breakdown. However I would suggest a few treatment options which may be helpful to you:
1. Anti depressant drugs like duloxetine or peroxetine.
2. Psychotherapy - counseling and stress management.
3. Yoga, meditation and breathing exercise.

Combination of all the three will help you get over these breakdowns. Therefore you should consider reporting back to the treating psychiatrist who will adjust the dose of symbalta or may choose another drug. I would like to see your doctor rule out physical causes like thyroid dysfunction via simple blood tests. In addition you should also go for stress management and counseling which will help to come out of it on faster way.

As you plan the aforementioned options, start doing yoga, meditation and breathing exercise. They will help you to come out of fear and will prevent further breakdown.

I hope I have addressed your concern. Feel free to revert to me in case if you have further query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor